Alert archive / Nebraska / High Wind Warnings in 2024
High Wind Warning 4, NWS Omaha, NE
NWS Omaha, NE issued this high wind warning at Dec 18, 2024, 2:37 PM CST for 19 counties in Nebraska; Harrison County, Monona County, Pottawattamie County, Iowa. It took effect at Dec 19, 2024, 9:00 AM CST. It was in force for 9 hr. 8 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 18, 2024, 2:37 PM CST (20:37 UTC)
- In effect from
- Dec 19, 2024, 9:00 AM CST
- Expired
- Dec 19, 2024, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Omaha, NE
All 22 counties
Harrison County, IA, Monona County, IA, Pottawattamie County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Sarpy County, NE, Saunders County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 68 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 19, 11:41 AM CST | NON-TSTM WND GST 59 | 4 Ssw Norfolk, NE | ASOS station KOFK Norfolk Airport. |
| Dec 19, 12:55 PM CST | NON-TSTM WND GST 58 | 1 Ssw Neligh, NE | At the Neligh Airport. |
| Dec 19, 1:05 PM CST | NON-TSTM WND GST 61 | 4 Ssw Norfolk, NE | ASOS station KOFK Norfolk Airport. |
| Dec 19, 1:05 PM CST | NON-TSTM WND GST 61 | 4 Ssw Norfolk, NE | ASOS station KOFK Norfolk Airport. |
| Dec 19, 1:15 PM CST | NON-TSTM WND GST 59 | 1 Ssw Neligh, NE | |
| Dec 19, 1:59 PM CST | NON-TSTM WND GST 66 | 3 Sw Prague, NE | |
| Dec 19, 2:41 PM CST | NON-TSTM WND GST 58 | 2 Ene Columbus, NE | AWOS station KOLU Columbus Airport. |
| Dec 19, 4:32 PM CST | NON-TSTM WND DMG | 3 Ese Inglewood, NE | Large tree down on side of Highway 275. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.6 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
684 WWUS73 KOAX 182037 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 237 PM CST Wed Dec 18 2024 NEZ011-012-016-017-190445- /O.NEW.KOAX.HW.W.0004.241219T1500Z-241220T0000Z/ Knox-Cedar-Antelope-Pierce- Including the cities of Bloomfield, Wausa, Laurel, Neligh, Plainview, Verdigre, Osmond, Creighton, Hartington, Crofton, Pierce, Randolph, Niobrara, Elgin, and Coleridge 237 PM CST Wed Dec 18 2024 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 6 PM CST THURSDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Antelope, Cedar, Knox, and Pierce Counties. * WHEN...From 9 AM to 6 PM CST Thursday. * IMPACTS...Damaging winds may blow down trees and power lines. Some power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Use caution if you must drive. Make sure outdoor items such as decorations and furniture are secured. && $$ IAZ043-055-056-069-079-NEZ015-018-030>034-042>045-050>053-065>067- 078-190445- /O.NEW.KOAX.WI.Y.0011.241219T1500Z-241220T0000Z/ Monona-Harrison-Shelby-Pottawattamie-Mills-Thurston-Wayne-Boone- Madison-Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Saline- Including the cities of Dunlap, Fremont, Schuyler, Omaha, Yutan, Logan, Mapleton, Albion, St. Edward, Oakland, Wayne, Onawa, Papillion, Macy, Tekamah, Decatur, Columbus, Milford, Norfolk, Walthill, Missouri Valley, West Point, Seward, Council Bluffs, Blair, Wilber, Harlan, Plattsmouth, Wisner, La Vista, Stanton, Glenwood, Woodbine, Lyons, Lincoln, Winnebago, Crete, Ashland, Bellevue, David City, Pender, and Wahoo 237 PM CST Wed Dec 18 2024 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST THURSDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of southwest and west central Iowa and east central, northeast, and southeast Nebraska. * WHEN...From 9 AM to 6 PM CST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Make sure outdoor items such as decorations and furniture are secured. && $$ CA
5 follow-up statements
640 WWUS73 KOAX 190323 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 923 PM CST Wed Dec 18 2024 NEZ011-012-016-017-191130- /O.CON.KOAX.HW.W.0004.241219T1500Z-241220T0000Z/ Knox-Cedar-Antelope-Pierce- Including the cities of Creighton, Pierce, Wausa, Verdigre, Niobrara, Coleridge, Crofton, Neligh, Plainview, Hartington, Bloomfield, Osmond, Randolph, Laurel, and Elgin 923 PM CST Wed Dec 18 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM TO 6 PM CST THURSDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Antelope, Cedar, Knox, and Pierce Counties. * WHEN...From 9 AM to 6 PM CST Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strong winds will also create areas of very high fire danger. $$ IAZ043-055-056-069-079-NEZ015-018-030>034-042>045-050>053-065>067- 078-191130- /O.CON.KOAX.WI.Y.0011.241219T1500Z-241220T0000Z/ Monona-Harrison-Shelby-Pottawattamie-Mills-Thurston-Wayne-Boone- Madison-Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Saline- Including the cities of Pender, Winnebago, St. Edward, Oakland, Wahoo, Plattsmouth, Glenwood, Tekamah, Woodbine, Dunlap, Fremont, Albion, Wisner, Schuyler, West Point, Logan, Milford, La Vista, Decatur, Wilber, Seward, Lyons, Mapleton, Lincoln, Missouri Valley, Columbus, Stanton, Walthill, Bellevue, Yutan, Omaha, Wayne, Blair, Norfolk, Council Bluffs, David City, Harlan, Crete, Onawa, Papillion, Ashland, and Macy 923 PM CST Wed Dec 18 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST THURSDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of southwest and west central Iowa and east central, northeast, and southeast Nebraska. * WHEN...From 9 AM to 6 PM CST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strong winds will also create areas of very high fire danger. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ DeWald
560 WWUS73 KOAX 190810 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 210 AM CST Thu Dec 19 2024 NEZ015-018-031>033-200000- /O.UPG.KOAX.WI.Y.0011.241219T1500Z-241220T0000Z/ /O.EXA.KOAX.HW.W.0004.241219T1500Z-241220T0000Z/ Thurston-Wayne-Madison-Stanton-Cuming- Including the cities of West Point, Wisner, Wayne, Pender, Stanton, Macy, Winnebago, Norfolk, and Walthill 210 AM CST Thu Dec 19 2024 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Cuming, Madison, Stanton, Thurston, and Wayne Counties. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...Damaging winds may blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strong winds will also create areas of very high fire danger. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Use caution if you must drive. Make sure outdoor items such as decorations and furniture are secured. && $$ NEZ011-012-016-017-200000- /O.CON.KOAX.HW.W.0004.241219T1500Z-241220T0000Z/ Knox-Cedar-Antelope-Pierce- Including the cities of Coleridge, Osmond, Pierce, Crofton, Plainview, Neligh, Wausa, Hartington, Elgin, Randolph, Niobrara, Verdigre, Laurel, Creighton, and Bloomfield 210 AM CST Thu Dec 19 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Antelope, Cedar, Knox, and Pierce Counties. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...Damaging winds may blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...The strong winds will also create areas of very high fire danger. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Use caution if you must drive. Make sure outdoor items such as decorations and furniture are secured. && $$ IAZ080-090-091-NEZ068-088>091-200000- /O.EXA.KOAX.WI.Y.0011.241219T1500Z-241220T0000Z/ Montgomery-Fremont-Page-Otoe-Jefferson-Gage-Johnson-Nemaha- Including the cities of Sidney, Fairbury, Hamburg, Tabor, Nebraska City, Clarinda, Tecumseh, Sterling, Farragut, Beatrice, Shenandoah, Auburn, and Red Oak 210 AM CST Thu Dec 19 2024 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...In Iowa, Fremont, Montgomery, and Page Counties. In Nebraska, Gage, Jefferson, Johnson, Nemaha, and Otoe Counties. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strong winds will also create areas of very high fire danger. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Make sure outdoor items such as decorations and furniture are secured. && $$ IAZ043-055-056-069-079-NEZ030-034-042>045-050>053-065>067-078-200000- /O.CON.KOAX.WI.Y.0011.241219T1500Z-241220T0000Z/ Monona-Harrison-Shelby-Pottawattamie-Mills-Boone-Burt-Platte- Colfax-Dodge-Washington-Butler-Saunders-Douglas-Sarpy-Seward- Lancaster-Cass-Saline- Including the cities of Wahoo, Onawa, Lyons, Schuyler, Milford, La Vista, Crete, Missouri Valley, Plattsmouth, St. Edward, Woodbine, Omaha, Logan, Decatur, Yutan, Bellevue, Papillion, Blair, Albion, Ashland, Glenwood, Lincoln, Wilber, Dunlap, Fremont, Mapleton, Seward, Tekamah, Oakland, Harlan, Columbus, Council Bluffs, and David City 210 AM CST Thu Dec 19 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of southwest and west central Iowa and east central and southeast Nebraska. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The strong winds will also create areas of very high fire danger. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Make sure outdoor items such as decorations and furniture are secured. && $$ McCoy
156 WWUS73 KOAX 191620 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 1020 AM CST Thu Dec 19 2024 NEZ030-200000- /O.UPG.KOAX.WI.Y.0011.000000T0000Z-241220T0000Z/ /O.EXA.KOAX.HW.W.0004.000000T0000Z-241220T0000Z/ Boone- Including the cities of St. Edward and Albion 1020 AM CST Thu Dec 19 2024 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph. * WHERE...Boone County. * WHEN...Until 6 PM CST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. $$ NEZ011-012-015>018-031>033-200000- /O.CON.KOAX.HW.W.0004.000000T0000Z-241220T0000Z/ Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Madison-Stanton-Cuming- Including the cities of Macy, Walthill, Stanton, Pender, Laurel, Crofton, Winnebago, Norfolk, Wayne, Elgin, Creighton, Plainview, Verdigre, West Point, Hartington, Osmond, Wisner, Wausa, Bloomfield, Randolph, Pierce, Coleridge, Niobrara, and Neligh 1020 AM CST Thu Dec 19 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Antelope, Cedar, Cuming, Knox, Madison, Pierce, Stanton, Thurston, and Wayne Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. $$ IAZ043-055-056-069-079-080-090-091-NEZ034-042>045-050>053-065>068- 078-088>091-200000- /O.CON.KOAX.WI.Y.0011.000000T0000Z-241220T0000Z/ Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Burt-Platte-Colfax-Dodge-Washington-Butler-Saunders-Douglas- Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage-Johnson- Nemaha- Including the cities of Council Bluffs, Harlan, Beatrice, Woodbine, Papillion, Yutan, Columbus, Onawa, Crete, Logan, David City, Dunlap, Mapleton, Sterling, Red Oak, Hamburg, Seward, Clarinda, Glenwood, Ashland, Tecumseh, Plattsmouth, Bellevue, Wilber, Lyons, Schuyler, Nebraska City, Shenandoah, Sidney, Missouri Valley, La Vista, Milford, Tekamah, Lincoln, Tabor, Farragut, Blair, Auburn, Decatur, Fremont, Wahoo, Oakland, Omaha, and Fairbury 1020 AM CST Thu Dec 19 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Portions of southwest and west central Iowa and east central, northeast, and southeast Nebraska. * WHEN...Until 6 PM CST this evening. * IMPACTS...Damaging winds may blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Petersen
648 WWUS73 KOAX 191934 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 134 PM CST Thu Dec 19 2024 IAZ043-055-069-NEZ034-042>045-050>053-200000- /O.UPG.KOAX.WI.Y.0011.000000T0000Z-241220T0000Z/ /O.EXA.KOAX.HW.W.0004.000000T0000Z-241220T0000Z/ Monona-Harrison-Pottawattamie-Burt-Platte-Colfax-Dodge-Washington- Butler-Saunders-Douglas-Sarpy- Including the cities of Council Bluffs, Woodbine, Papillion, Yutan, Columbus, Onawa, Logan, David City, Dunlap, Mapleton, Ashland, Bellevue, Schuyler, Lyons, La Vista, Missouri Valley, Tekamah, Blair, Decatur, Fremont, Wahoo, Oakland, and Omaha 134 PM CST Thu Dec 19 2024 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph. * WHERE...Portions of southwest and west central Iowa and east central and northeast Nebraska. * WHEN...Until 6 PM CST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. $$ NEZ011-012-015>018-030>033-200000- /O.CON.KOAX.HW.W.0004.000000T0000Z-241220T0000Z/ Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton- Cuming- Including the cities of Macy, Walthill, Stanton, Pender, St. Edward, Laurel, Crofton, Winnebago, Norfolk, Wayne, Elgin, Creighton, Plainview, Verdigre, West Point, Hartington, Osmond, Wisner, Wausa, Albion, Bloomfield, Randolph, Pierce, Coleridge, Niobrara, and Neligh 134 PM CST Thu Dec 19 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 30 to 35 mph with gusts up to 60 mph. * WHERE...Antelope, Boone, Cedar, Cuming, Knox, Madison, Pierce, Stanton, Thurston, and Wayne Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. $$ IAZ056-079-080-090-091-NEZ065>068-078-088>091-200000- /O.CON.KOAX.WI.Y.0011.000000T0000Z-241220T0000Z/ Shelby-Mills-Montgomery-Fremont-Page-Seward-Lancaster-Cass-Otoe- Saline-Jefferson-Gage-Johnson-Nemaha- Including the cities of Harlan, Beatrice, Crete, Sterling, Red Oak, Hamburg, Seward, Clarinda, Glenwood, Tecumseh, Plattsmouth, Wilber, Nebraska City, Shenandoah, Sidney, Milford, Lincoln, Tabor, Farragut, Auburn, and Fairbury 134 PM CST Thu Dec 19 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Portions of southwest Iowa and southeast Nebraska. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Petersen
497 WWUS73 KOAX 192346 NPWOAX URGENT - WEATHER MESSAGE National Weather Service Omaha/Valley NE 546 PM CST Thu Dec 19 2024 IAZ043-055-069-NEZ011-012-015>018-030>034-042>045-050>053-200100- /O.EXP.KOAX.HW.W.0004.000000T0000Z-241220T0000Z/ Monona-Harrison-Pottawattamie-Knox-Cedar-Thurston-Antelope-Pierce- Wayne-Boone-Madison-Stanton-Cuming-Burt-Platte-Colfax-Dodge- Washington-Butler-Saunders-Douglas-Sarpy- Including the cities of Woodbine, Hartington, Oakland, Creighton, Lyons, Mapleton, Bloomfield, Macy, Dunlap, Pender, Council Bluffs, Laurel, Tekamah, Omaha, Verdigre, La Vista, Crofton, David City, Schuyler, Neligh, Norfolk, Columbus, Ashland, Onawa, Osmond, Papillion, Pierce, Winnebago, St. Edward, Missouri Valley, Blair, Stanton, Randolph, Wisner, Albion, Plainview, Niobrara, Wayne, Wausa, Decatur, Yutan, Elgin, Bellevue, Fremont, Walthill, Logan, Coleridge, West Point, and Wahoo 546 PM CST Thu Dec 19 2024 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM CST THIS EVENING... The strongest wind gusts have come to an end and wind speeds are expected to continue to slow through the night. $$ IAZ056-079-080-090-091-NEZ065>068-078-088>091-200100- /O.EXP.KOAX.WI.Y.0011.000000T0000Z-241220T0000Z/ Shelby-Mills-Montgomery-Fremont-Page-Seward-Lancaster-Cass-Otoe- Saline-Jefferson-Gage-Johnson-Nemaha- Including the cities of Seward, Fairbury, Glenwood, Tecumseh, Sterling, Wilber, Tabor, Crete, Red Oak, Nebraska City, Farragut, Hamburg, Milford, Sidney, Clarinda, Shenandoah, Plattsmouth, Beatrice, Auburn, Lincoln, and Harlan 546 PM CST Thu Dec 19 2024 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... The strongest wind gusts have come to an end and wind speeds are expected to continue to slow through the night. $$ Nicolaisen
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this high wind warning went out at Dec 18, 11:30 AM CST, 3 hours 7 minutes earlier. Its key messages:
- Dry weather through the period, with a high likelihood of a brown Christmas.
- Strong northwesterly winds expected Thursday afternoon with gusts 40 to 50 mph possible.
- After a cool down this weekend, temperatures rebound going into next week, peaking around the 25th.
Area forecast discussion, Dec 18, 11:30 AM CST, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 1130 AM CST Wed Dec 18 2024 .KEY MESSAGES... - Dry weather through the period, with a high likelihood of a brown Christmas. - Strong northwesterly winds expected Thursday afternoon with gusts 40 to 50 mph possible. - After a cool down this weekend, temperatures rebound going into next week, peaking around the 25th. && .DISCUSSION... Issued at 315 AM CST Wed Dec 18 2024 Clouds are hanging over the region this morning with temperatures in the mid 20s to low 30s. The upper-level pattern shows a ridge over the Intermountain West and a trough moving through the Central Plains associated with the system that brought precipitation to South Dakota yesterday. Today will be cooler as winds have shifted to the northwest which has brought cooler temperatures to the area. Highs this afternoon will only get into the mid 30s to near 40 along the NE/KS border. We'll see the ridge to our west move across the area today leading to a wind shift to southerly by this afternoon. The system currently off the coast of Washington and Oregon will move across the Rockies bringing a strong cold front through the Northern Plains on Thursday. We'll see southerly winds ramp up ahead of the front late Wednesday night into Thursday morning. This will allow temperatures to rise into the mid 40s to near 50 by noon ahead of the front. While the moisture axis will stay to our north keeping precipitation over the Dakotas and Minnesota, we will see a push of strong northwesterly winds move in behind the front during the afternoon with potential for 40 to 50 mph gusts especially in northeast Nebraska but could be as far south as the I-80 corridor. Expect a Wind Advisory to be issued for this period. Winds will relax Thursday evening as the system exits to the southeast. Friday - Sunday... Friday will be much cooler as temperatures drop into the single digits to low teens to start the day, and only warm into the 20s to low 30s during the afternoon. As we remain in the transitionary northwesterly flow with the approach of our next upper-level ridge, cooler air will hang around into Saturday, though building upper-level heights will allow temperatures to warm into the mid 30s Saturday afternoon. We see the next clipper-system attempt to break down the ridge over the Rockies on Sunday, bringing a low pressure system into the western Dakotas and a shift to southerly flow over Nebraska and western Iowa. This will bring temperatures up into the low-to-mid 40s Sunday afternoon as well as some high-level cloud cover over northeastern Nebraska. Monday and beyond... We continue to see a very unstable, active pattern across the CONUS, though the storm track initially keeps any precipitation to our north through early next week. Temperatures will be much warmer than normal, with highs in the 40s to low 50s leading into Christmas. Ironically, Christmas may be our warmest day as we see a potential system setting up for Thursday of next week, leading to strong warm-air advection with southerly flow for Wednesday. && .AVIATION /18Z TAFS THROUGH 18Z THURSDAY/... Issued at 1130 AM CST Wed Dec 18 2024 Could see some brief periods of MVFR ceilings early in the period, primarily at OFK and OMA, but VFR conditions are favored by late afternoon through the remainder of the period. Light northwesterly winds will become southerly to southeasterly tonight. Expect some low level wind shear overnight into early Thursday morning with southwesterly winds at 45 to 50 kts around 1500 ft agl. Surface winds then become more westerly and strengthen during the day, with gusts of 25 to 40 kts prior to 18Z, and likely even higher after that. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...McCoy AVIATION...CA
Hazardous weather outlook, Dec 18, 4:22 AM CST, 10 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 422 AM CST Wed Dec 18 2024 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-190030- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 422 AM CST Wed Dec 18 2024 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Gusty winds 40 to 50 mph will be possible Thursday, ahead of sharply colder temperatures expected for Friday. Winds Thursday will start out from the south, but will be switching to the northwest during the afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 2:37 PM CST | Wind Advisory | OAX | Boone, Burt, Butler, Cass, Colfax, Cuming and 18 more | 27 hr |
Nearby
High Wind Warnings in Nebraska, 2024High Wind Warnings in Iowa, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.